Expert Video - How do opioid medicines cause constipation?

Dr. Satish Rao, an expert on constipation and the digestive system, explains the various ways that opioid medicines affect the nerves and muscles of the gut. Their action can cause constipation and other health problems. He also describes how recent research shows these medicines can actually be a source of pain and inflammation instead of relieving it.

  • Share with family and friends:

Click here to take our SURVEY
Your feedback is important to us! We will use your feedback to develop future areas of content about constipation which will help other patients, caregivers and families.

Please rate this content:

Other Sections in this Module:

Other Modules:

This educational activity has been developed by the International Foundation for Gastrointestinal Disorders and Mechanisms in Medicine Inc.

This activity is supported by independent educational grants from Allergan, Ironwood Pharmaceuticals and Takeda.

This website is part of the Animated Patient™ series developed by Mechanisms in Medicine Inc., to provide highly visual formats of learning for patients to improve their understanding, make informed decisions, and partner with their healthcare professionals for optimal outcomes.